• Previous Article
    Translating solutions of non-parametric mean curvature flows with capillary-type boundary value problems
  • CPAA Home
  • This Issue
  • Next Article
    Existence theorem for a class of semilinear totally characteristic elliptic equations involving supercritical cone sobolev exponents
November  2019, 18(6): 3217-3242. doi: 10.3934/cpaa.2019145

The effect of nonlocal term on the superlinear elliptic equations in $ \mathbb{R}^{N} $

1. 

School of Mathematics and Statistics, Shandong University of Technology, Zibo 255049, China

2. 

School of Mathematical Sciences, Qufu Normal University, Shandong 273165, China

3. 

Department of Applied Mathematics, National University of Kaohsiung, Kaohsiung 811, Taiwan

* Corresponding author

Received  December 2018 Revised  February 2019 Published  May 2019

Fund Project: J. Sun was supported by the National Natural Science Foundation of China (Grant No. 11671236). T. F. Wu was supported in part by the Ministry of Science and Technology, Taiwan (Grant No. 106-2115-M-390-001-MY2) and the National Center for Theoretical Sciences, Taiwan

We are concerned with a class of nonlocal elliptic equations as follows:
$ \left\{ \begin{align} & -M\left( \int_{{{\mathbb{R}}^{N}}}{|}\nabla u{{|}^{2}}dx \right)\Delta u+\lambda V\left( x \right)u=f(x,u)\ \ \ \ \text{in }{{\mathbb{R}}^{N}}, \\ & u\in {{H}^{1}}({{\mathbb{R}}^{N}}), \\ \end{align} \right. $
where
$ N\geq 1, $
$ \lambda>0 $
is a parameter,
$ M(t) = am(t)+b $
with
$ a, b>0 $
and
$ m\in C(\mathbb{R}^{+}, \mathbb{R}^{+}) $
,
$ V\in C(\mathbb{R}^{N}, \mathbb{R}^{+}) $
and
$ f\in C(\mathbb{R}^{N}\times \mathbb{R}, \mathbb{R}) $
satisfying
$ \lim_{|u|\rightarrow \infty }f(x, u) /|u|^{k-1} = q(x) $
uniformly in
$ x\in \mathbb{R}^{N} $
for any
$ 2<k<2^{\ast} $
(
$ 2^{\ast} = \infty $
for
$ N = 1, 2 $
and
$ 2^{\ast} = 2N/(N-2) $
for
$ N\geq 3 $
). Unlike most other papers on this problem, we are more interested in the effects of the functions
$ m $
and
$ q $
on the number and behavior of solutions. By using minimax method as well as Caffarelli-Kohn-Nirenberg inequality, we obtain the existence and multiplicity of positive solutions for the above problem.
Citation: Juntao Sun, Tsung-fang Wu. The effect of nonlocal term on the superlinear elliptic equations in $ \mathbb{R}^{N} $. Communications on Pure & Applied Analysis, 2019, 18 (6) : 3217-3242. doi: 10.3934/cpaa.2019145
References:
[1]

C. O. AlvesF. J. S. A. Corrêa and T. F. Ma, Positive solutions for a quasilinear elliptic equation of Kirchhoff type, Comput. Math Appl., 49 (2005), 85-93.  doi: 10.1016/j.camwa.2005.01.008.  Google Scholar

[2]

C. O. Alves and G. M. Figueiredo, Multi-bump solutions for a Kirchhoff-type problem, Adv. Nonlinear Anal., 5 (2016), 1-26.  doi: 10.1515/anona-2015-0101.  Google Scholar

[3]

T. BartschA. Pankov and Z. Q. Wang, Nonlinear Schrödinger equations with steep potential well, Commun. Contemp. Math., 3 (2001), 549-569.  doi: 10.1142/S0219199701000494.  Google Scholar

[4]

T. Bartsch and Z. Q. Wang, Existence and multiplicity results for some superlinear elliptic problems on $\mathbb{R}^{N}$, Comm. Partial Differential Equations, 20 (1995), 1725-1741.  doi: 10.1080/03605309508821149.  Google Scholar

[5]

T. Bartsch and Z. Q. Wang, Multiple positive solutions for a nonlinear Schrödinger equation, Z. Angew. Math. Phys., 51 (2000), 366-384.  doi: 10.1007/s000330050003.  Google Scholar

[6]

A. Bensedki and M. Bouchekif, On an elliptic equation of Kirchhoff-type with a potential asymptotically linear at infinity, Math. Comp. Model., 49 (2009), 1089-1096.  doi: 10.1016/j.mcm.2008.07.032.  Google Scholar

[7]

H. Brezis and E. H. Lieb, A relation between pointwise convergence of functions and convergence functionals, Proc. Amer. Math. Soc., 8 (1983), 486-490.  doi: 10.2307/2044999.  Google Scholar

[8]

C. ChenY. Kuo and T. F. Wu, The Nehari manifold for a Kirchhoff type problem involving sign-changing weight functions, J. Differential Equations, 250 (2011), 1876-1908.  doi: 10.1016/j.jde.2010.11.017.  Google Scholar

[9]

Y. DengS. Peng and W. Shuai, Existence and asymptotic behavior of nodal solutions for the Kirchhoff-type problems in $\mathbb{R}^{3}$, J. Funct. Anal., 269 (2015), 3500-3527.  doi: 10.1016/j.jfa.2015.09.012.  Google Scholar

[10]

Y. Deng and W. Shuai, Sign-changing multi-bump solutions for Kirchhoff type equations in $\mathbb{R}^{3}$., Discrete Continuous Dynam. Systems - A, 38 (2018), 3139-3168.  doi: 10.3934/dcds.2018137.  Google Scholar

[11]

I. Ekeland, Convexity Methods in Hamiltonian Mechanics, Springer, 1990. doi: 10.1007/978-3-642-74331-3.  Google Scholar

[12]

G. M. FigueiredoN. Ikoma and J. R. S. Júnior, Existence and concentration result for the Kirchhoff type equations with general nonlinearities, Arch. Rational Mech. Anal., 213 (2014), 931-979.  doi: 10.1007/s00205-014-0747-8.  Google Scholar

[13]

Y. He and G. Li, Standing waves for a class of Kirchhoff type problems in $\mathbb{R}^{3}$ involving critical Sobolev exponents, Calc. Var. Partial Differential Equations, 54 (2015), 3067-3106.  doi: 10.1007/s00526-015-0894-2.  Google Scholar

[14]

X. He and W. Zou, Existence and concentration behavior of positive solutions for a Kirchhoff equation in $\mathbb{R}^{3}$, J. Differential Equations, 252 (2012), 1813-1834.  doi: 10.1016/j.jde.2011.08.035.  Google Scholar

[15]

N. Ikoma, Existence of ground state solutions to the nonlinear Kirchhoff type equations with potentials, Discrete Continuous Dynam. Systems - A, 35 (2015), 943-966.  doi: 10.3934/dcds.2015.35.943.  Google Scholar

[16]

T. F. Ma and J. E. Muñoz Rivera, Positive solutions for a nonlinear nonlocal elliptic transmission problem, Appl. Math. Lett., 16 (2003), 243-248.  doi: 10.1016/S0893-9659(03)80038-1.  Google Scholar

[17]

A. Mao and H. Chang, Kirchhoff type problems in $\mathbb{R}^{N}$ with radial potentials and locally Lipschitz functional, Appl. Math. Lett., 62 (2016), 49-54.  doi: 10.1016/j.aml.2016.06.014.  Google Scholar

[18]

A. Mao and S. Luan, Sign-changing solutions of a class of nonlocal quasilinear elliptic boundary value problems, J. Math. Anal. Appl., 383 (2011), 239-243.  doi: 10.1016/j.jmaa.2011.05.021.  Google Scholar

[19]

D. Naimen, The critical problem of Kirchhoff type elliptic equations in dimension four, J. Differential Equations, 257 (2014), 1168-1193.  doi: 10.1016/j.jde.2014.05.002.  Google Scholar

[20]

W. Shuai, Sign-changing solutions for a class of Kirchhoff-type problem in bounded domains, J. Differential Equations, 259 (2015), 1256-1274.  doi: 10.1016/j.jde.2015.02.040.  Google Scholar

[21]

J. Sun and T. F. Wu, Ground state solutions for an indefinite Kirchhoff type problem with steep potential well, J. Differential Equations, 256 (2014), 1771-1792.  doi: 10.1016/j.jde.2013.12.006.  Google Scholar

[22]

J. Sun and T. F. Wu, On the nonlinear Schrödinger-Poisson systems with sign-changing potential, Z. Angew. Math. Phys., 66 (2015), 1649-1669.  doi: 10.1007/s00033-015-0494-1.  Google Scholar

[23]

J. Sun and T. F. Wu, Existence and multiplicity of solutions for an indefinite Kirchhoff-type equation in bounded domains, Proc. Roy. Soc. Edinburgh Sect. A, 146 (2016), 435-448.  doi: 10.1017/S0308210515000475.  Google Scholar

[24]

Z. Zhang and K. Perera, Sign changing solutions of Kirchhoff type problems via invarint sets of descent flow, J. Math. Anal. Appl., 317 (2006), 456-463.  doi: 10.1016/j.jmaa.2005.06.102.  Google Scholar

show all references

References:
[1]

C. O. AlvesF. J. S. A. Corrêa and T. F. Ma, Positive solutions for a quasilinear elliptic equation of Kirchhoff type, Comput. Math Appl., 49 (2005), 85-93.  doi: 10.1016/j.camwa.2005.01.008.  Google Scholar

[2]

C. O. Alves and G. M. Figueiredo, Multi-bump solutions for a Kirchhoff-type problem, Adv. Nonlinear Anal., 5 (2016), 1-26.  doi: 10.1515/anona-2015-0101.  Google Scholar

[3]

T. BartschA. Pankov and Z. Q. Wang, Nonlinear Schrödinger equations with steep potential well, Commun. Contemp. Math., 3 (2001), 549-569.  doi: 10.1142/S0219199701000494.  Google Scholar

[4]

T. Bartsch and Z. Q. Wang, Existence and multiplicity results for some superlinear elliptic problems on $\mathbb{R}^{N}$, Comm. Partial Differential Equations, 20 (1995), 1725-1741.  doi: 10.1080/03605309508821149.  Google Scholar

[5]

T. Bartsch and Z. Q. Wang, Multiple positive solutions for a nonlinear Schrödinger equation, Z. Angew. Math. Phys., 51 (2000), 366-384.  doi: 10.1007/s000330050003.  Google Scholar

[6]

A. Bensedki and M. Bouchekif, On an elliptic equation of Kirchhoff-type with a potential asymptotically linear at infinity, Math. Comp. Model., 49 (2009), 1089-1096.  doi: 10.1016/j.mcm.2008.07.032.  Google Scholar

[7]

H. Brezis and E. H. Lieb, A relation between pointwise convergence of functions and convergence functionals, Proc. Amer. Math. Soc., 8 (1983), 486-490.  doi: 10.2307/2044999.  Google Scholar

[8]

C. ChenY. Kuo and T. F. Wu, The Nehari manifold for a Kirchhoff type problem involving sign-changing weight functions, J. Differential Equations, 250 (2011), 1876-1908.  doi: 10.1016/j.jde.2010.11.017.  Google Scholar

[9]

Y. DengS. Peng and W. Shuai, Existence and asymptotic behavior of nodal solutions for the Kirchhoff-type problems in $\mathbb{R}^{3}$, J. Funct. Anal., 269 (2015), 3500-3527.  doi: 10.1016/j.jfa.2015.09.012.  Google Scholar

[10]

Y. Deng and W. Shuai, Sign-changing multi-bump solutions for Kirchhoff type equations in $\mathbb{R}^{3}$., Discrete Continuous Dynam. Systems - A, 38 (2018), 3139-3168.  doi: 10.3934/dcds.2018137.  Google Scholar

[11]

I. Ekeland, Convexity Methods in Hamiltonian Mechanics, Springer, 1990. doi: 10.1007/978-3-642-74331-3.  Google Scholar

[12]

G. M. FigueiredoN. Ikoma and J. R. S. Júnior, Existence and concentration result for the Kirchhoff type equations with general nonlinearities, Arch. Rational Mech. Anal., 213 (2014), 931-979.  doi: 10.1007/s00205-014-0747-8.  Google Scholar

[13]

Y. He and G. Li, Standing waves for a class of Kirchhoff type problems in $\mathbb{R}^{3}$ involving critical Sobolev exponents, Calc. Var. Partial Differential Equations, 54 (2015), 3067-3106.  doi: 10.1007/s00526-015-0894-2.  Google Scholar

[14]

X. He and W. Zou, Existence and concentration behavior of positive solutions for a Kirchhoff equation in $\mathbb{R}^{3}$, J. Differential Equations, 252 (2012), 1813-1834.  doi: 10.1016/j.jde.2011.08.035.  Google Scholar

[15]

N. Ikoma, Existence of ground state solutions to the nonlinear Kirchhoff type equations with potentials, Discrete Continuous Dynam. Systems - A, 35 (2015), 943-966.  doi: 10.3934/dcds.2015.35.943.  Google Scholar

[16]

T. F. Ma and J. E. Muñoz Rivera, Positive solutions for a nonlinear nonlocal elliptic transmission problem, Appl. Math. Lett., 16 (2003), 243-248.  doi: 10.1016/S0893-9659(03)80038-1.  Google Scholar

[17]

A. Mao and H. Chang, Kirchhoff type problems in $\mathbb{R}^{N}$ with radial potentials and locally Lipschitz functional, Appl. Math. Lett., 62 (2016), 49-54.  doi: 10.1016/j.aml.2016.06.014.  Google Scholar

[18]

A. Mao and S. Luan, Sign-changing solutions of a class of nonlocal quasilinear elliptic boundary value problems, J. Math. Anal. Appl., 383 (2011), 239-243.  doi: 10.1016/j.jmaa.2011.05.021.  Google Scholar

[19]

D. Naimen, The critical problem of Kirchhoff type elliptic equations in dimension four, J. Differential Equations, 257 (2014), 1168-1193.  doi: 10.1016/j.jde.2014.05.002.  Google Scholar

[20]

W. Shuai, Sign-changing solutions for a class of Kirchhoff-type problem in bounded domains, J. Differential Equations, 259 (2015), 1256-1274.  doi: 10.1016/j.jde.2015.02.040.  Google Scholar

[21]

J. Sun and T. F. Wu, Ground state solutions for an indefinite Kirchhoff type problem with steep potential well, J. Differential Equations, 256 (2014), 1771-1792.  doi: 10.1016/j.jde.2013.12.006.  Google Scholar

[22]

J. Sun and T. F. Wu, On the nonlinear Schrödinger-Poisson systems with sign-changing potential, Z. Angew. Math. Phys., 66 (2015), 1649-1669.  doi: 10.1007/s00033-015-0494-1.  Google Scholar

[23]

J. Sun and T. F. Wu, Existence and multiplicity of solutions for an indefinite Kirchhoff-type equation in bounded domains, Proc. Roy. Soc. Edinburgh Sect. A, 146 (2016), 435-448.  doi: 10.1017/S0308210515000475.  Google Scholar

[24]

Z. Zhang and K. Perera, Sign changing solutions of Kirchhoff type problems via invarint sets of descent flow, J. Math. Anal. Appl., 317 (2006), 456-463.  doi: 10.1016/j.jmaa.2005.06.102.  Google Scholar

[1]

B. Abdellaoui, I. Peral. On quasilinear elliptic equations related to some Caffarelli-Kohn-Nirenberg inequalities. Communications on Pure & Applied Analysis, 2003, 2 (4) : 539-566. doi: 10.3934/cpaa.2003.2.539

[2]

Mateus Balbino Guimarães, Rodrigo da Silva Rodrigues. Elliptic equations involving linear and superlinear terms and critical Caffarelli-Kohn-Nirenberg exponent with sign-changing weight functions. Communications on Pure & Applied Analysis, 2013, 12 (6) : 2697-2713. doi: 10.3934/cpaa.2013.12.2697

[3]

Mayte Pérez-Llanos. Optimal power for an elliptic equation related to some Caffarelli-Kohn-Nirenberg inequalities. Communications on Pure & Applied Analysis, 2016, 15 (6) : 1975-2005. doi: 10.3934/cpaa.2016024

[4]

Pablo L. De Nápoli, Irene Drelichman, Ricardo G. Durán. Improved Caffarelli-Kohn-Nirenberg and trace inequalities for radial functions. Communications on Pure & Applied Analysis, 2012, 11 (5) : 1629-1642. doi: 10.3934/cpaa.2012.11.1629

[5]

Matteo Bonforte, Jean Dolbeault, Matteo Muratori, Bruno Nazaret. Weighted fast diffusion equations (Part Ⅰ): Sharp asymptotic rates without symmetry and symmetry breaking in Caffarelli-Kohn-Nirenberg inequalities. Kinetic & Related Models, 2017, 10 (1) : 33-59. doi: 10.3934/krm.2017002

[6]

Yi-hsin Cheng, Tsung-Fang Wu. Multiplicity and concentration of positive solutions for semilinear elliptic equations with steep potential. Communications on Pure & Applied Analysis, 2016, 15 (6) : 2457-2473. doi: 10.3934/cpaa.2016044

[7]

Song Peng, Aliang Xia. Multiplicity and concentration of solutions for nonlinear fractional elliptic equations with steep potential. Communications on Pure & Applied Analysis, 2018, 17 (3) : 1201-1217. doi: 10.3934/cpaa.2018058

[8]

Thomas Bartsch, Zhongwei Tang. Multibump solutions of nonlinear Schrödinger equations with steep potential well and indefinite potential. Discrete & Continuous Dynamical Systems - A, 2013, 33 (1) : 7-26. doi: 10.3934/dcds.2013.33.7

[9]

César E. Torres Ledesma. Existence and concentration of solutions for a non-linear fractional Schrödinger equation with steep potential well. Communications on Pure & Applied Analysis, 2016, 15 (2) : 535-547. doi: 10.3934/cpaa.2016.15.535

[10]

Yu Chen, Yanheng Ding, Tian Xu. Potential well and multiplicity of solutions for nonlinear Dirac equations. Communications on Pure & Applied Analysis, 2020, 19 (1) : 587-607. doi: 10.3934/cpaa.2020028

[11]

Kyril Tintarev. Positive solutions of elliptic equations with a critical oscillatory nonlinearity. Conference Publications, 2007, 2007 (Special) : 974-981. doi: 10.3934/proc.2007.2007.974

[12]

Jun Bao, Lihe Wang, Chunqin Zhou. Positive solutions to elliptic equations in unbounded cylinder. Discrete & Continuous Dynamical Systems - B, 2016, 21 (5) : 1389-1400. doi: 10.3934/dcdsb.2016001

[13]

Jing Zhang, Shiwang Ma. Positive solutions of perturbed elliptic problems involving Hardy potential and critical Sobolev exponent. Discrete & Continuous Dynamical Systems - B, 2016, 21 (6) : 1999-2009. doi: 10.3934/dcdsb.2016033

[14]

Farman Mamedov, Sara Monsurrò, Maria Transirico. Potential estimates and applications to elliptic equations. Conference Publications, 2015, 2015 (special) : 793-800. doi: 10.3934/proc.2015.0793

[15]

Zhuoran Du. Some properties of positive radial solutions for some semilinear elliptic equations. Communications on Pure & Applied Analysis, 2010, 9 (4) : 943-953. doi: 10.3934/cpaa.2010.9.943

[16]

Shinji Adachi, Masataka Shibata, Tatsuya Watanabe. Asymptotic behavior of positive solutions for a class of quasilinear elliptic equations with general nonlinearities. Communications on Pure & Applied Analysis, 2014, 13 (1) : 97-118. doi: 10.3934/cpaa.2014.13.97

[17]

Soohyun Bae. Positive entire solutions of inhomogeneous semilinear elliptic equations with supercritical exponent. Conference Publications, 2005, 2005 (Special) : 50-59. doi: 10.3934/proc.2005.2005.50

[18]

Antonio Ambrosetti, Zhi-Qiang Wang. Positive solutions to a class of quasilinear elliptic equations on $\mathbb R$. Discrete & Continuous Dynamical Systems - A, 2003, 9 (1) : 55-68. doi: 10.3934/dcds.2003.9.55

[19]

Dagny Butler, Eunkyung Ko, Eun Kyoung Lee, R. Shivaji. Positive radial solutions for elliptic equations on exterior domains with nonlinear boundary conditions. Communications on Pure & Applied Analysis, 2014, 13 (6) : 2713-2731. doi: 10.3934/cpaa.2014.13.2713

[20]

Soohyun Bae. Classification of positive solutions of semilinear elliptic equations with Hardy term. Conference Publications, 2013, 2013 (special) : 31-39. doi: 10.3934/proc.2013.2013.31

2018 Impact Factor: 0.925

Metrics

  • PDF downloads (98)
  • HTML views (152)
  • Cited by (0)

Other articles
by authors

[Back to Top]